Side-effects

I woke up this morning feeling worse, and since I’m super-paranoid about that terrible flu bug that has made its way around the hospital where I work, I high-tailed it over to my doctor’s office before work. Luckily, it was a doctor I know, and she loved the physician gala I threw last month, so she was happy to see me and very generous with her prescription-writing pen. She even gave me a coupon for a free inhaler. (Thanks doc!)

The nurse made me feel justified for feeling puny… I had a 99.9 temperature and she said my throat looked red. See… I knew I was sick! Luckily, the doctor said I’m not contagious, so I got cleared to go on to work (good thing, since I had two community board meetings today and I didn’t want to miss either… plus I had a cute new outfit to wear, and I’d hate to miss that opportunity!). After picking up four (count them—FOUR) prescriptions, I was ready to go. Although I still feel puny… probably because I’ve only taken one dose so far. I always seem to go to the doctor to find out how sick I am, but I hate to take medicine… I’ll probably forget to take it after 2-3 days… my A.D.D. setting in yet again.

I decided to read the fine print the pharmacy provided with my antibiotic (Amoxicillin). Here’s the side-effects it says I should worry about: nausea or vomiting, stomach/abdominal pain, yellowing eyes or skin, easy bruising or bleeding, and a persistent sore throat or fever. Now granted, all I started with was a fever and sore throat… so the medicine she prescribed could actually CAUSE a sore throat and fever, PLUS a bunch of other things I don’t even have yet! Where is the logic in that?

Apparently it could also shut down my kidneys or make me pregnant. Now THAT is some strong medicine!

Leave a Reply

Your email address will not be published. Required fields are marked *

HTML tags are not allowed.

596 Spambots Blocked by Simple Comments